MAUDE Adverse Event Report: HILL-ROM SINGAPORE THE VEST SYSTEM; PERCUSSOR, POWERED-ELECTRIC

HILL-ROM SINGAPORE THE VEST SYSTEM; PERCUSSOR, POWERED-ELECTRIC
Model Number P105000BT
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pain (1994)
Date of Event 08/23/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient experienced lung pain coincident with use of the vest therapy device with the c3 garment.It is noted the patient attempted to lower device therapy settings, but pain with use did not resolve.The patient notified her healthcare provider and was prescribed an antibiotic.It is noted the patient did not know the diagnosis related to the ordered antibiotic.There was no allegation of a device malfunction, however, the patient feels the vest device was not working and is returning the device.This report was filed in our complaint handling system as complaint # (b)(4).
 
Additional Manufacturer Narrative
It was reported that the patient experienced lung pain coincident with use of the vest therapy device with the c3 garment.It is noted the patient attempted to lower device therapy settings, but pain with use did not resolve.The patient notified her healthcare provider and was prescribed an antibiotic.It is noted the patient did not know the diagnosis related to the ordered antibiotic.There was no allegation of a device malfunction, however, the patient feels the vest device was not working and is returning the device.This patient is an 80-year-old female with a history of bronchiectasis, chronic bronchiectatic changes with the left lung fields, chronic airway infection, and potential tuberculous.The vest system functions to provide airway clearance by using high-frequency chest wall oscillation to compress and release the chest wall.It is designed to help patients mobilize retained secretions.The device instructions for use state "if conditions exist that prohibit using the vest airway clearance system, so do not use the unit.Death or serious injury could occur." additionally, suspected pulmonary tuberculosis is contraindicated with the use of the vest device.In this even, the patient was noted to have experienced pain.Pain is an unpleasant sensation that typically stops once the stimulus is removed, is not life-threatening, and does not require medical or surgical intervention to preclude permanent impairment of a body function or body structure.Additionally, the patient was reported to have an unknown diagnosis which was treated with a prescribed antibiotic.Antibiotics are antimicrobial agents that are prescribed to fight bacterial infections.An infection is the invasion and multiplication of microorganisms such as bacteria, viruses, and parasites that are not normally present within the body.The exact cause of the pain was likely related contributed by the use of the vest and possibly coincident with an ongoing infection.However, the patient did report medical intervention of a prescribed antibiotic which can be concluded was prescribed to preclude permanent impairment of a body function or permanent damage to a body structure, indicating a serious injury occurred in this event.The need for the antibiotic is unknown as the patient could not provide the associated diagnosis, however, was likely based on the patient¿s previous medical history, (bronchiectasis, chronic bronchiectatic changes with the left lung fields, chronic airway infection, and potential tuberculous) and likely unrelated to the use of the vest device.There was no report of a device malfunction, the device is being returned due to the patient¿s discontinued use of the device.Should further information become available this assessment will be re-evaluated.

Brand Name
THE VEST SYSTEM
Common Device Name
PERCUSSOR, POWERED-ELECTRIC
Manufacturer (Section D)
HILL-ROM SINGAPORE
1 yishun avenue 7
singapore, north east 76892 3
SN  768923
Manufacturer Contact
maritza valencia
1069 state route 46 east
batesville, IN 47006
8129310130
MDR Report Key20688160
Report Number3008145987-2024-00033
Device Sequence Number18318105
Product Code BYI
UDI-Device Identifier00887761997752
UDI-Public(01)00887761997752
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model NumberP105000BT
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/23/2024
Initial Report FDA Received Date11/14/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age80 YR
Patient SexFemale